MAUDE Adverse Event Report: EXACTECH, INC. LOGIC CR TIB INSERT SLOPE +, SZ 2.5, 9 MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED

EXACTECH, INC. LOGIC CR TIB INSERT SLOPE +, SZ 2.5, 9 MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Model Number 02-012-48-2509
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Osteolysis (2377); Joint Laxity (4526); Implant Pain (4561); Swelling/ Edema (4577); Joint effusion (4849)
Date of Event 03/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported via legal documentation, this patient had an initial knee arthroplasty was performed on (b)(6) 2019.As a result of the premature polyethylene failure, they underwent a revision total knee arthroplasty on (b)(6) 2023, approximately 3 years 8 months after their initial surgery.There is no other patient demographic or medical history available.There is no information on the surgical procedure or patient outcome.There is no device return.There are no photos or other images of the device provided.No additional information is available.
 
Additional Manufacturer Narrative
Pending investigation.D10.Concomitants: serial #: (b)(4), category #: 02-010-03-0225 - logic cr femoral cem, left sz 2.5, serial #: (b)(4), category #: 200-02-32 - three peg patella 32mm, serial #: (b)(4), category #: 02-012-45-2525 - lgc tibial fit tray cem sz 2.5f / 2.5t.
 
Additional Manufacturer Narrative
Pending investigation.
 
Event or Problem Description
It was reported via legal documentation-the patient was revised to non exactech devices.Revision operative report of (b)(6) 2023-postoperative diagnosis: left total knee arthroplasty with polyethylene failure and resultant osteolysis.Revised both components, with associated synovectomy.Indications- patient presented with pain and effusions.X-ray and ct scan revealed some osteolysis.Esr and crp were negative for infection.Revision for osteolysis from polyethylene failure.Procedure: large effusion with hypertrophic synovium.No metallosis, no purulence within the joint.The polyethylene showed completed destruction of the posterior lip and pitting and delamination throughout the prosthetic.Tibial tray and femoral components were removed with all associated cement.The patella polyethylene was inspected, it appeared preserved, so it was left in situ.New devices were trialed and then implanted.The patient was awakened, taken to the recovery room in stable condition, no complications throughout case.No other information is available.
 
Additional Manufacturer Narrative
The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear or due to inclusion of the polyethylene in the packaging recall.Additionally, a contributing factor to the reported wear may have been the result of being packaged in a non-conforming vacuum bag for more than five years.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.H6: corrected health effect, component, and investigation clinical codes.

Brand Name
LOGIC CR TIB INSERT SLOPE +, SZ 2.5, 9 MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct.
gainesville FL 32653
Manufacturer Contact
geoff gannon
gainesville, FL 32653
3523782617
MDR Report Key16838800
Report Number1038671-2023-00858
Device Sequence Number6823883
Product Code JWH
UDI-Device Identifier10885862159182
UDI-Public10885862159182
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K111400
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date08/15/2019
Device Model Number02-012-48-2509
Device Catalogue Number02-012-48-2509
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2023
Supplement Date Received by Manufacturer09/08/2023
12/16/2024
Initial Report FDA Received Date04/28/2023
Supplement Report FDA Received Date10/31/2023
12/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/15/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0021-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexFemale